Archived

This topic is now archived and is closed to further replies.

Accutane & Hope Log

55 posts in this topic

Rash = itchy & red. Called Derm - "it's probably eczema" - whaaaat? Never had that before in my life. Great. So she called in yet another script to combat that side effect. sad.png

I will moisturize. Thank you for the suggestion!

Feeling very down about this journey.

Current side effects in order of severity:

  • Extreme lethargy
  • Chronic constipation
  • Sore joints & back
  • Hair falling out (not noticable to the outside world but my bathroom floor needs daily sweeping!)
  • Lips - crack, hurt, constant peeling
  • New: eczema like rash on neck/collarbone
  • Random headaches
  • Dry hair
  • Red face

Oh my word. I need a reality check. I'm only in month 3. Can I put my body through 3 1/2 more months of this?

The good stuff:

My skin is about 95% clear. It hasn't been this clear in years. The breakouts I do get are "normal" - meaning, they are not gigantic bubble-like cysts under my skin on my chin that sit there for weeks and weeks on end. They pop up but heal relatively quickly. I can count on one hand the new breakouts that have appeared in the last month. YES! That is progress. This is what I signed on for.

Cost-Benefit Analysis. Is it worth it?

I think I need some outside perspective...

Awww Summer, I'm so sorry you're experiencing these side effects :( It must be so hard but if you came off the accutane and a few months down the line your skin got worse again, you'd be gutted you hadn't stayed on the accutane. You've come this far so aslong as your not harming yourself in the long run, keep at it!

1 person likes this

Here's to accutane making me a happier person!

Month 1: 30mg

Month 2: 70mg

Month 3: 70mg

Month 4: 70mg

<3

Moisturisers - E45 Cream & Oilatum Natural Repair Face Cream

Lips - Nivea Essential Care Lip Balm (amazing!)

Wash - Pampers Baby Wipes


Share this post


Link to post
Share on other sites

Thank you, both, so much! I have been struggling so and at the same time, very much wanting to hang in there. I do feel I want to try to push through. I just cannot believe how tired I am with AM & PM dosing. Almost wonder if I would be better off doing one dose a day. I'm going to try to get through this month and discuss at the next appt - Sept 10th - almost around the corner! Thanks for the pep talk! :)


Female, 39 years old

moderate to severe cystic facial acne

particularly jawline, chin, neck (off/on last 15 years)

start date: 6/5/12

Month 1: 20mg - Claravis

Month 2: 20mg - Myorisan

Month 3: 40mg (20mg/2x day) - Myorisan

Month 4: - 40mg - Myorisan

Month 5: ?

Month 6: ?


Share this post


Link to post
Share on other sites

Month 3. Day 79.

Two weeks to go until I have completed my third month. I am happy I stuck with it. I am getting used to the increase. Being tired is the most intense side effect. Next derm is 9/10. I will keep on keeping on. I'm able to go several days without washing my hair which is so strange to me. Still looks like dry straw no matter what. Even after intense deep conditioning. My face is really red but healing. I am not liking the split dose but will keep things as they are until I go back.

1 person likes this

Female, 39 years old

moderate to severe cystic facial acne

particularly jawline, chin, neck (off/on last 15 years)

start date: 6/5/12

Month 1: 20mg - Claravis

Month 2: 20mg - Myorisan

Month 3: 40mg (20mg/2x day) - Myorisan

Month 4: - 40mg - Myorisan

Month 5: ?

Month 6: ?


Share this post


Link to post
Share on other sites

Month 3. Day 79.

Two weeks to go until I have completed my third month. I am happy I stuck with it. I am getting used to the increase. Being tired is the most intense side effect. Next derm is 9/10. I will keep on keeping on. I'm able to go several days without washing my hair which is so strange to me. Still looks like dry straw no matter what. Even after intense deep conditioning. My face is really red but healing. I am not liking the split dose but will keep things as they are until I go back.

hi summer! i am always tired too! its so annoying bc usually im quite active..now i go to work, come home and lay on the couch..ughhh..right now i'm sitting in my bed trying to get the energy to do errands..wahhh...it truly is the most annoying side effect for me so far..

Share this post


Link to post
Share on other sites

Day 95. Monthly derm appt done. Bloodwork fine. Doc feels my results are good enough that she won't increase my dose now, as my body is clearly hypersensitive to all medications. 40mg is a small dose, yes, but for me, it seems to be all I can tolerate. She isn't sure at this point if we'll go for 5 or 6 months given my low dose, but I've made it this far so I will do whatever she thinks is best.

I haven't been on here much because I haven't been thinking about my skin. It's clear. I've only had one zit in a month and it was just a minor blemish. As a result of this AMAZING progress, I've been getting back into life. I've spent so much of the last few years hiding from life. Missing out on social events. Hibernating. Barely interacting with my spouse, let alone other friends and coworkers. Slowly, I feel like I'm coming out of a shell and my confidence is increasing. Trust me, I'm not being too dramatic by saying this is a miracle. I'm so grateful. ALL of the side effects are worth it.

Beginning of month 4! Hells yeah.:)


Female, 39 years old

moderate to severe cystic facial acne

particularly jawline, chin, neck (off/on last 15 years)

start date: 6/5/12

Month 1: 20mg - Claravis

Month 2: 20mg - Myorisan

Month 3: 40mg (20mg/2x day) - Myorisan

Month 4: - 40mg - Myorisan

Month 5: ?

Month 6: ?


Share this post


Link to post
Share on other sites